Severe anaphylactic reactions in patients receiving oxaliplatin therapy: A rare but potentially fatal complication

Ming Yang Lee, Muh Hwa Yang, Jin Hwang Liu, Chueh Chuan Yen, Pang Chan Lin, Hao Wei Teng, Wei Shu Wang, Tzeon Jye Chiou, Po Min Chen

研究成果: 雜誌貢獻文章同行評審

36 引文 斯高帕斯(Scopus)

摘要

Goals: The most well-known adverse events of oxaliplatin are hematologic toxicity, gastrointestinal tract toxicity, and sensory neuropathy. However, hypersensitivity reaction of oxaliplatin, especially severe anaphylactic reactions (SAR), was less often reported. Materials and methods: Three hundred and three patients with colon cancer treated by oxaliplatin-containing chemotherapy in one institution were analyzed. Patients were considered to have oxaliplatin-induced SAR if they suffered from at least one of the following symptoms after oxaliplatin infusion: symptomatic bronchospasm, allergy-related edema/angioedema, unstable blood pressure, or anaphylaxis. The reported cases in published literatures that met our definition were also reviewed. Result: There were 4 out of 303 patients suffering from SAR after receiving oxaliplatin infusion, with an estimated incidence of 1.32%. Two of them became unconscious and had hypertensive crisis, and one patient had consciousness loss with hypotension. All four patients needed various level of oxygen support. Twenty-seven cases of oxaliplatin-induced SAR were found from Medline. Among the 31 reported cases, the most frequent SAR symptom was hypotension. However, we reported two unique SAR cases with hypertension crisis. In only four out of ten cases, patients could tolerate rechallenge of oxaliplatin. There is no association between the occurrence of oxaliplatin-induced SAR and metastatic sites. Conclusion: Oxaliplatin-induced SAR is a rare but potentially fatal complication. Hypertension crisis can be one of the oxaliplatin anaphylactic reactions. Only few patients suffering this complication could tolerate subsequent treatment of oxaliplatin by prolonged infusion time or using a desensitization schedule, thus changing regimen might be a better alternative for them.

原文英語
頁(從 - 到)89-93
頁數5
期刊Supportive Care in Cancer
15
發行號1
DOIs
出版狀態已發佈 - 1月 2007
對外發佈

ASJC Scopus subject areas

  • 腫瘤科

指紋

深入研究「Severe anaphylactic reactions in patients receiving oxaliplatin therapy: A rare but potentially fatal complication」主題。共同形成了獨特的指紋。

引用此